Alert archive / North Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 24, 2006, 4:48 PM CDT for Wells County, North Dakota. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2006, 4:48 PM CDT (21:48 UTC)
- Expired
- May 24, 2006, 6:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Wells County, ND
The radar
The Bismarck radar (KBIS), 122 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:55 PM CDT | HEAVY RAIN 3.95 | 3 Se Sykeston, ND | RAINFALL 11/2 HOURS. ROADS UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 242150 FFWBIS NDC103-242345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 448 PM CDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 645 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BREMEN... HEIMDAL...WELLSBURG...SYKESTON AND HAMBERG RADAR AND PUBLIC REPORTS INDICATE THAT UP TO 4 INCHES OF RAIN HAVE FALLEN IN EASTERN WELLS COUNTY. MANY ROADS ARE COVERED BY WATER AND THE DITCHES ARE FULL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4736 9982 4736 9933 4783 9933 4783 9981 $$ RSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:26 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 24, 3:26 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CDT WED MAY 24 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MAIN CONCERNS ARE ENDING OF PRECIPITATION TONIGHT AND EXPIRATION OF WIND ADVISORY. NAM AND GFS SIMILAR...SO USED A BLEND FOR FORECAST. WILL LET WIND ADVISORY EXPIRE AS SCHEDULED...MAY REMOVE A FEW OF THE NORTHERN COUNTIES EARLY. RADAR TRENDS ON THE PRECIPITATION SIMILAR TO MODEL IDEAS. WILL KEEP A CHANCE OF SHOWERS CENTRAL INTO THE EVENING WITH LIKELY POPS EAST PART OF CWA. WILL KEEP A SMALL CHANCE EXTREME EASTERN PORTION OF THE CWA FOR AFTER MIDNIGHT. WILL CONTINUE DRY FORECAST FOR THURSDAY AS UPPER RIDGE MOVES THROUGH. MODEL TREND FOR THE REMAINDER OF THE SHORT TERM IS TO BRING SOUTHWEST FLOW ALOFT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ASSOCIATED WITH THIS...WILL BE A SLOW MOVING FRONTAL BOUNDARY THAT WILL EXTEND FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA. BEST CHANCE FOR SCATTERED THUNDERSTORMS WILL BE ALONG AND NORTH OF THE BOUNDARY. THIS REFLECTED IN THE POPS...TEMPERATURE...DEW POINT AND WIND FORECASTS. WILL KEEP HIGHS IN THE 80S ACROSS THE SOUTHEAST FRIDAY AND SATURDAY WITH MORE 70S IN THE NORTHWEST. .LONG TERM...SUNDAY THROUGH WEDNESDAY... BROAD UPPER LEVEL RIDGE EAST AND AN UPPER LEVEL TROUGH WEST WILL KEEP SOUTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS THROUGH THE EXTENDED WITH PERIODIC SHORT WAVE ENERGY PASSING THROUGH. PERIOD BEGINS WITH A SURFACE LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE FLOW ACROSS THE CENTRAL AND EASTERN DAKOTAS SUNDAY...ALONG WITH A POTENT SHORTWAVE JUST TO THE WEST MOVING NORTH THROUGH MONTANA AND INTO SOUTHERN CANADA. MODELS HAVE BEEN FAIRLY CONSISTENT WITH THESE FEATURES SO WILL LEAVE IN CHANCE POPS CENTRAL AND NORTH. DECREASED THE THUNDER POTENTIAL WEST AND CENTRAL TO ISOLATED AS MODELS HAVE BEEN CONSISTENT IN KEEPING THIS AREA STABLE...WHILE THE EASTERN THIRD OF NORTH DAKOTA CONTAINS THE BEST INSTABILITY WITH MOIST SOUTHERLY SURFACE FLOW. NEXT SHORT WAVE WILL AFFECT THE REGION MONDAY...BUT BEST PRECIP CHANCES SHOULD STAY ACROSS SOUTH WITH HIGH PRESSURE NORTH AND WHERE THE BEST LIFT SHOULD BE IN THE PROXIMITY OF LOW PRESSURE. ONLY OTHER CHANGE TO POPS WAS TO LIMIT THE EASTWARD EXTENT OF SLIGHT CHANCE THUNDER TUESDAY WITH STABLE AIR UNDER HIGH PRESSURE EAST. MINIMAL CHANGES TO TEMPERATURES GRIDS WITH NEAR SEASONAL TEMPERATURES EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY SOUTHWEST TIL 01Z. && JF/NH
Hazardous weather outlook, May 24, 5:17 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT WED MAY 24 2006 NDZ001>005-009>013-022-023-025-036-037-048-051-251030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LA MOURE- DICKEY- 517 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WINDY WITH SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>021-031>035-040>047-050-251030- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- 517 AM CDT WED MAY 24 2006 /417 AM MDT WED MAY 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT OR 7 PM MDT THIS EVENING FOR NORTHWEST WINDS OF 25 TO 40 MPH WITH SOME HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:02 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 58 min |
| May 24, 4:20 AM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 10 more | 16 hr |
| May 24, 6:35 PM CDT | Flash Flood Warning | BIS | Wells | 55 min |
Nearby
Flash Flood Warnings in North Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.